Alert archive / New Mexico / Winter Storm Warnings in 2008
Winter Storm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Jan 5, 2008, 4:55 AM MST. It took effect at Jan 5, 2008, 12:00 PM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 4:55 AM MST (11:55 UTC)
- In effect from
- Jan 5, 2008, 12:00 PM MST
- Expired
- Jan 7, 2008, 9:17 PM MST
- In force
- 57 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 2:58 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 5, 2:58 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 AM MST SAT JAN 5 2008 .DISCUSSION...INCREASINGLY MESSY AND UNSETTLED PACKAGE EARLY THIS MORNING WITH VARYING SNOW LEVEL...AMOUNTS AND TIMING ISSUES TO TRY TO RECONCILE REGARDING PCPN AND ALSO NPW TO CONSIDER. VERY WET AND INCREASINGLY CHILLY SYSTEM ALREADY BATTERING GOOD PORTION OF W COAST AND ONSET IN EARNEST FOR NM SHOULD BE THIS AFTN OR EARLY EVENING ACROSS NW MTNS REGION WITH CHUSKAS...W CENTRAL MTNS ESPEC NEAR AND N OF INTERSTATE 40 AND ALSO NW PLATEAU A FEW HOURS BEHIND AND SANGRES AND SW MTNS STARTING EVEN LATER...LATE TONIGHT OR SUN AM. INITIALLY SOME EVAP COOLING MAY LOWER SNOW LEVELS THEN INCREASING DEWPOINTS AND DAYTIME HEATING SHOULD FORCE SNOW LEVEL HIGHER THIS AFTN WITH THE FORMER HELPING TO KEEP SNOW LEVELS FROM FALLING TOO MUCH TONIGHT THOUGH THICKNESS FALLS INDICATE SOME COOLING OF THE LAYER ACROSS NW NM LATE TONIGHT AND EARLY SUN. IMPRESSED WITH THE UP TO 4 FT AMOUNTS FORECASTED BY HPC IN A FEW SPOTS ACROSS N MTNS NEAR CO LINE AND WON/T RULE IT OUT COMPLETELY...BUT BELIEVE 2 TO 3.5 FEET MAXIMA SEEM A LITTLE MORE LIKELY. MAY HAVE TO WATCH FOR SLIGHTLY HIGHER SNOW LEVELS TONIGHT THAN WHAT WE HAVE IN GRIDS..BUT DON/T YET SEE ENOUGH EVIDENCE TO MAKE A SIGNIFICANT UPWARD ADJUSTMENT TO THOSE VALUES JUST YET. LATER SHIFTS MAY WANT TO REVISIT THIS BASED ON HOW TEMPS RESPOND TODAY...WHAT HAPPENS IN AZ AS PCPN GETS GOING IN EARNEST AND WHAT LATEST MODEL RUNS INDICATE. THE BIGGEST IMPACT WILL BE ON THE NW PLATEAU AND WHETHER SNOW LEVELS WILL ACTUALLY DROP LOW ENOUGH TO WARRANT THE WATCH GOING INTO EFFECT THERE TONIGHT OR WHETHER LATE SUN AFTERNOON OR NIGHT MAY BE THE BETTER ONSET TIME. SINCE IT IS STILL JUST A WATCH THERE...THE INVERSION HAS BEEN TOUGH TO SCOUR OUT THERE AND SOME EVAP COOLING MAY STILL BE A FACTOR TONIGHT...FELT IT BEST TO START IT THIS EVENING FOR NOW. LATER SHIFTS COULD PUSH START TIME BACK AS/IF NEEDED. STORM WILL WIND DOWN LATER MON OR MON NIGHT WITH NOTHING ANYWHERE NEAR THIS INTENSE LOOMING BEYOND THIS IN THE FORESEEABLE FUTURE. NPW FOR STRONG WINDS ISSUED EARLIER LOOKS GOOD AND WILL BE CONTINUED. && .AVIATION... WEATHER SYSTEM OVER WESTERN ARIZONA WILL PUSH EASTWARD TOWARD WESTERN BORDER OF NEW MEXICO DURING THE DAY TODAY FOR WIDESPREAD CIG FALL TO IFR IN RAIN AND SNOW AFTER 00Z THIS AFTERNOON IN WESTERN THIRD OF THE STATE. CIGS WILL PECK INTO MVFR RANGE FOR CENTRAL THIRD AFTER 00Z...WITH MVFR SCT AND FEW BECOMING BKN AT TIMES. MOUNTAIN OBSCURATION WILL SWEEP FROM WEST TO EAST THROUGH THE EVENING. FOR EASTERN HALF OF NEW MEXICO...DEVELOPING GUSTY WEST AND SOUTHWEST WINDS BEGINNING EARLY AFTERNOON AND CONTINUING WELL INTO THE EVENING...DECREASING AFTER 06Z TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 33 43 29 / 50 80 70 70 GALLUP.......................... 47 32 42 29 / 40 80 70 70 GRANTS.......................... 51 30 46 28 / 20 50 50 50 GLENWOOD........................ 58 37 50 34 / 10 30 30 30 CHAMA........................... 39 20 33 18 / 70 90 80 80 LOS ALAMOS...................... 49 28 45 24 / 40 50 60 60 RED RIVER....................... 42 24 36 21 / 20 50 60 60 TAOS............................ 46 26 41 25 / 20 40 50 50 SANTA FE........................ 48 32 44 28 / 10 30 50 50 SANTA FE AIRPORT................ 49 32 45 27 / 10 30 50 50 ESPANOLA........................ 51 29 47 24 / 10 30 40 40 ALBUQUERQUE HEIGHTS............. 53 38 50 33 / 5 20 40 40 ALBUQUERQUE VALLEY.............. 54 35 51 34 / 5 20 40 40 ALBUQUERQUE FOOTHILLS........... 52 35 49 31 / 10 30 40 40 ALBUQUERQUE WEST MESA........... 53 34 48 30 / 5 20 40 40 SOCORRO......................... 57 36 54 32 / 5 20 30 30 SANDIA PARK/CEDAR CREST......... 51 33 45 23 / 10 30 60 60 MORIARTY/ESTANCIA............... 53 30 49 27 / 5 20 30 30 CARRIZOZO....................... 59 36 55 33 / 0 10 10 30 RUIDOSO......................... 58 36 53 32 / 0 10 10 30 RATON........................... 55 30 48 26 / 5 20 30 20 LAS VEGAS....................... 55 34 48 28 / 5 20 30 30 ROY............................. 58 35 52 30 / 5 5 5 10 CLAYTON......................... 64 37 57 33 / 0 5 5 5 SANTA ROSA...................... 67 38 62 33 / 0 5 10 10 TUCUMCARI....................... 68 41 64 38 / 5 5 5 5 FORT SUMNER..................... 68 38 65 34 / 0 5 5 5 CLOVIS.......................... 68 40 63 40 / 0 5 5 5 PORTALES........................ 68 39 63 38 / 0 5 5 5 ROSWELL......................... 69 40 68 41 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-014. WINTER STORM WARNING FROM NOON TODAY TO 5 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ002. WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ001-008. WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ004>007-010>013. && 43/SHY
Hazardous weather outlook, Jan 4, 6:00 AM MST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST FRI JAN 4 2008 NMZ001>021-026-051300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MUCH MORE INCLEMENT WEATHER PATTERN IS FORECAST TO RETURN TO NEW MEXICO LATER SATURDAY THROUGH MONDAY. PERIODS OF SNOW AND RAIN WILL SPREAD ACROSS INITIALLY THE MOUNTAINS OF NORTHWEST NEW MEXICO AND BY SUNDAY AND MONDAY MOST OF THE NORTHWEST TWO THIRDS OF NEW MEXICO. WINDS SHOULD PEAK SATURDAY AND MONDAY WITH SPEEDS OF 20 TO 35 MPH AND GUSTS POSSIBLY REACHING 45 TO 55 MPH ACROSS PORTIONS OF THE STATE FROM ROUGHLY THE CENTRAL MOUNTAIN CHAIN ON EAST. ACCUMULATING SNOW WILL LIKELY BEGIN ACROSS THE MOUNTAINS OF NORTHWEST AND WEST CENTRAL NEW MEXICO LATE SATURDAY...ESPECIALLY ABOVE 8000 FEET. FROM LATE SATURDAY TO MONDAY SNOW ACCUMULATIONS OF SEVERAL INCHES ARE LIKELY ACROSS A GOOD PORTION OF NORTH AND WEST NEW MEXICO WITH WEST AND SOUTHWEST FACING SLOPES OF THE JEMEZ AND SOUTHERN SAN JUAN MOUNTAINS OF RIO ARRIBA COUNTY POSSIBLY PICKING UP ANYWHERE FROM 1 TO 3 FEET. STRONG WINDS WILL COMBINE WITH THE HEAVY SNOW TO PRODUCE LOW VISIBILITIES IN BLOWING SNOW ALONG WITH CONSIDERABLE DRIFTING SNOW THROUGH MOUNTAIN PASSES. SNOW LEVELS WILL DROP ENOUGH SUNDAY NIGHT TO RESULT IN LIGHT OR MODERATE SNOW ACCUMULATIONS IN WESTERN AND CENTRAL VALLEYS INCLUDING THE ANIMAS AND SAN JUAN VALLEYS AND PERHAPS EVEN PORTIONS OF THE RIO GRANDE VALLEY BY MONDAY MORNING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:55 AM MST | Winter Storm Watch | ABQ | 34 hr | |
| Jan 5, 11:31 AM MST | High Wind Warning | ABQ | 7 hr |
Nearby
Winter Storm Warnings in New Mexico, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.